Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Bad Citalopram side effects - can anyone help me?

(7 Posts)
Glitterknickaz Sat 27-Jun-09 12:57:00

Hi all. Brief overview.
I've been on Citalopram since last Sept. In Oct I went up to 40mg.

I have been experiencing side effects since Christmas - sleepiness, dizziness, weakness, Increased sweating, shakiness, difficulty focusing, difficulty sleeping, weight changes, 'pins and needles', difficulty concentrating, anxiety, confusion, sexual difficulties, feeling faint, and difficulties in passing water (yes that bit was c&p).

They weren't too bad to start with and the need for them outweighed the side effects. However, as I have been getting better the side effects have been worsening. For the last 8 weeks I have been asking my GP to reduce me down to 30mg because of the side effects I am suffering, and because although I know I am not 100% better I think I am a hell of a lot better and I do want to start reducing the dose. It's starting to affect my day to day life as the side effects are bad enough to stop me living normally. However he refuses just in case I relapse - this is despite me coping fine with the whole stressful situation with DH and DD being rushed to hospital again this week - I'm ok through it all.

I am now at the point where I just fall asleep randomly, I can't stop it. Then I can't sleep at night. I sweat, I shake and I get confused.

Today takes the biscuit. I am sitting here sweating so much my clothes are wet (and no I don't have a fever) and I am shaking so badly this has taken forever to type. I feel weak and it's making me feel dreadful. Does anyone know if there is anything I can do to make myself feel better right now this minute???

I am at the point now where I know I can't just stop but it's tempting as I feel like I couldn't possibly feel worse.

Please, does anyone know what I can do?

jeminthedark Sat 27-Jun-09 13:00:28

Please go back to your GP- there are other ADs you can take. I had awful side effects with this med too.

Glitterknickaz Sat 27-Jun-09 13:12:55

just waiting for out of hours to get back to me

jeminthedark Sat 27-Jun-09 13:15:20

Let us know what out of hours people say/advise good luck!

Glitterknickaz Sat 27-Jun-09 14:19:01

Been given diazepam and told to see GP on Mon

jeminthedark Sat 27-Jun-09 21:15:37

Well, hope you are ok- is the Diazepam for anxiety?

Anyway, hope you get a change in your meds and best of luck.

parker1313 Tue 30-Jun-09 22:35:11

Was this sorted for you?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now